Advice on blood results please!

I just got my recent bloods back (hypothyroidism plus beginnings of hashimotos) and would be grateful for thoughts.

TSH 2.51 (0.34-5.6)

Free T4 10.10 (7.5-21.1)

Vit D 104 nmol/l (76-220)

B12. 343 ng/l (187-883)

TPO 80

I was taking 25 mg levothyroxine but stopped due to suspected side effects including vertigo and neurological symptoms. Im not sure now if it was the medication as I still have those symptoms!

Thanks in advance for any advice.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

6 Replies

oldestnewest
  • 25mcg is an incremental dose.

    Usually 50mcg is starting dose unless you are very frail with a heart disease. Giving us too low a dose for our needs can make us feel worse and may have contributed to your symptoms. An increase of 25mcg is due around every six weeks, after a blood test.

    Your B12 is too low, you should aim for the upper part of the range as low B12 can cause neurological symptoms and, like Vit D, they are pro-hormones and too low isn't good. You should supplement with B12 sublingual methylcobalamin until B12 is nearer 1,000.

    Your Free T4 is at the bottom of the range so goodness knows what your FT3 is. Others will advise on how to increase Vit D

    healthunlocked.com/thyroidu...

    To listen to the following - it starts about 4 mins in.

    outlook.live.com/owa/?path=...

  • Tingletoes24,

    How long did you take 25mcg and how long since you stopped it?

  • I took it for just over two weeks and I stopped it the day before my tests which was a week and a half ago

  • Tingletoes24,

    There should be hardly any left in your system now so if the vertigo and neuro symptoms haven't improved at all I think it is unlikely Levothyroxine caused them.

    It's unusual for a GP to prescribe Levothyroxine until TSH is over range or FT4 below range so it won't hurt you not to take it but 25mcg will lower your TSH which can help reduce thyroid activity which in turn will reduce the Hashi attacks on your thyroid.

    If you have symptoms of hypothyroidism it may help relieve them if you do resume taking Levothyroxine.

    Thyroid peroxidase antibodies are positive for autoimmune thyroid disease (Hashimoto's). There is no cure for Hashimoto's which causes 90% of hypothyroidism. Treatment is for the low thyroid levels it causes. Many people have found that 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies.

    chriskresser.com/the-gluten...

    thyroiduk.org.uk/tuk/about_...

    VitD 104 is good so you don't need to supplement until October.

    B12 343 isn't obviously deficient but may be in a bit of a grey area. Vertigo and neuro symptoms can be B12 deficiency symptoms. Others are b12deficiency.info/signs-an... You may want to discuss your symptoms and B12 level with healthunlocked.com/pasoc before you supplement as they may suggest other investigations.

  • Thanks Clutter. I should have said - originally my tsh was 4.3 so that's why the endocrinologist prescribed a low dose of levo .so after two weeks of treatment it had reduced to 2.51

  • The neurological symptoms are more than likely due to your low B12, rather than the levo. You ought to start taking the levo again, your TSH is too high and your FT4 too low.

You may also like...